Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
EtaCarinae

Don't Make The Mistake That I Did

My doctor instructed me to take Accutane after a big meal when I have a full stomach.

I've taken 40mg Accutane for 6 months in 2007, however I just started 40mg again recently (mid-August) due to cysts and stuff coming back.

Well, today I got cocky and took Accutane after only eating a little bit. I wasn't really hungry. What I ate in total was equivalent to a 30% of a normal sized sandwich. Then I took my Accutane.

Nothing happened at first, however after about 90 minutes, I almost cried in pain. My stomach felt it was about to burst, and for the next 5 hours, I was rolled up in my bed, hugging my stomach in pain. I took Advil, although I'm not sure if that was a good idea or not. Did absolutely nothing. At one point I almost considered going to the hospital and getting the people there to drain my stomach (like how they drain the stomachs of people who overdosed on purpose to commit suicide).

The pain finally faded away after 5-6 hours. It was the worst pain I've felt in months.

Don't make the mistake that I made. Take Accutane on a full stomach please :rolleyes:

Share this post


Link to post
Share on other sites

whoooaa thats scary. Well thats weird i take accutane with only a glass of milk and nothin wrongs happens to me. maybe you should call your derm=/

Share this post


Link to post
Share on other sites

thats very strange... i have taken accutane with just a glass of water a few times and have had no troubles at all.

Share this post


Link to post
Share on other sites

I was always under the impression that the reason for taking it with a meal was because it absorbs better this way. I've not read that it can cause pains when taken on an empty stomach :s

Share this post


Link to post
Share on other sites

It's true, there might have been a chance it wasn't the Accutane and something else. However I haven't gotten any stomach pains for months.

A glass of milk?! Holy crap, I'm jealous.

I would test it out, but I'm too scared of the pain. :snooty:

Share this post


Link to post
Share on other sites

I think it only affects some people in that kind of way.

When I don't have time for a meal, I take it with milk, peanuts, or a peanut butter toast, and my stomach doesn't hurt

Share this post


Link to post
Share on other sites

Due to the craziness of this drug, Im going to follow every professional instruction I get while Im this stuff. I have a full meal everytime and also just before I pop my pill I take Vitamin C, Milk Thistle, and Salmon Oil.

Share this post


Link to post
Share on other sites

I took Accutane twice a day. In the AM it was with a handful of nuts or spoonful of peanut butter. Hardly a full stomach. No pain. In the PM it was after dinner. Full belly, of course. No pain. It probably just varies from person to person since everyone reacts so differently. Thanks for posting this though because stomach pain might just happen to someone else and this is a good precaution. Sorry you got doubled over. Ouch!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×